Strong Wind, Camden
- When
- January 20, 7:00 AM EST to 5:00 PM EST
- Where
- Camden forecast zone
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Mesonet
- Coordinates
- 39.804, -74.960 (the zone’s center; the record gives no point)
Strong northwest to west winds occurred during the daytime hours on January 20th across New Jersey. m.
Every event with a place to put it; 21 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
Strong northwest to west winds occurred during the daytime hours on January 20th across New Jersey. It was caused by an intense pressure gradient (large difference in surface pressure over a relatively small area) between a powerful low pressure system (960 millibars at 7 a.m. EST on the 20th) moving through the Saint Lawrence Valley and a high pressure system building east from the Midwest. Peak wind gusts averaged 45 to 50 mph at the coast and around 45 mph inland. Peak wind gusts included 50 mph in Sandy Hook (Monmouth County), 49 mph at Barnegat Light (Ocean County), 48 mph in Keansburg (Monmouth County), 47 mph at the nearby Philadelphia International Airport in Pennsylvania, 45 mph at the Atlantic City Marina (Atlantic County) and Cape May (Cape May County), 44 mph in Millville (Cumberland County) and 43 mph at the Newark International Airport in Essex County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jan 20, 5:45 AM EST, 1 hour 15 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
545 AM EST SAT JAN 20 2007
.SHORT TERM /TODAY THROUGH MONDAY/...
AT 5:30 AM, A MID LEVEL SHORT WAVE WAS PASSING OVER OUR FORECAST
AREA. IT SHOULD MOVE OFF THE COAST BY DAYBREAK. THERE WAS ANOTHER
SHORT WAVE OVER WESTERN PENNSYLVANIA. THAT FEATURE IS RUNNING ABOUT
FOUR HOURS BEHIND THE FIRST SHORT WAVE AND IT SHOULD PASS OFF THE
COAST BY LATE MORNING.
THE SHORT WAVES SEEM TO BE HAVING SOME EFFECT ON THE SNOW BANDS THAT
HAVE BEEN REACHING OUR FORECAST AREA FROM THE GREAT LAKES. THEY
SEEM TO BE CAUSING ENOUGH OF A SHIFT IN WIND DIRECTION TO ALLOW THE
SNOW BANDS TO MIGRATE RATHER THAN TO SIT OVER THE SAME LOCATIONS.
AS A RESULT, MOST SPOTS IN OUR REGION SHOULD SEE AT LEAST A PASSING
FLURRY THIS MORNING. WELL CONTINUE TO ADDRESS THE LIGHT SNOW BANDS
WITH NOWCASTS BEING THAT THEY SHOULD ONLY LEAVE A LIGHT DUSTING OF
SNOW AT MOST.
WEVE UPDATED THE SPECIAL WEATHER STATEMENT REGARDING TODAYS WINDY
CONDITIONS. WEVE CONTINUED TO FORECAST SUSTAINED WIND SPEEDS FROM
15 TO 25 MPH AND GUSTS UP TO 40 MPH WHICH IS JUST BELOW WIND
ADVISORY CRITERIA. THE STRONG LOW UP OVER ATLANTIC CANADA SHOULD
MOVE TO THE EAST AND IT IS EXPECTED TO BEGIN TO LOSE ITS INFLUENCE
OVER OUR REGION TONIGHT. AS A RESULT, WIND SPEEDS ARE FORECAST TO
DIMINISH AT THAT TIME.
WELL GET A LITTLE BREAK IN THE WEATHER FOR LATE TONIGHT AND EARLY
SUNDAY BEFORE SOME MOISTURE BEGINS TO BUILD UP FROM THE SOUTHWEST.
WEVE CONTINUED WITH THE IDEA OF CHANCE POPS FOR A LIGHT SNOW EVENT
FROM LATE SUNDAY INTO SUNDAY NIGHT, MAINLY FOR PHL AND FOR LOCATIONS
TO THE WEST AND SOUTH OF THE CITY. BEING THAT ITS NOT A TERRIBLY
WET SYSTEM, IT MAY NOT BE ABLE TO OVERCOME THE DRY AIR TO THE NORTH
AND NORTHEAST OF THE CITY TO ALLOW FOR EVEN A LITTLE LIGHT PRECIP
THERE.
CLOUDS ARE FORECAST TO LINGER FOR MONDAY ALONG WITH CHILLY TEMPS.
WEVE KEPT A SLIGHT CHANCE FOR PRECIP FOR THAT TIME PERIOD AS WELL.
&&
.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
WE HAVE NOT MADE ANY CHANGES TO THE EXTENDED PART OF THE FORECAST.
THE 06 UTC GFS BRINGS A COLD FRONT THROUGH OUR REGION ON WEDNESDAY
NIGHT WITH LOW PRESSURE INTENSIFYING OVER NEW ENGLAND AND ITS
COASTAL WATERS ON THURSDAY. WE HAVE CHANCE POPS IN OUR FORECAST FOR
THAT TIME PERIOD.
&&
.AVIATION /09Z-12Z/...
VFR WILL PREVAIL THROUGH THE FORECAST PERIOD, ALTHOUGH ANY SNOW
SHOWER THAT DOES DEVELOP TODAY COULD DROP THINGS DOWN TO MVFR
LEVELS. THE BEST CHANCE FOR A TERMINAL TO EXPERIENCE A SNOW SHOWER
WILL BE THROUGH THE MORNING HOURS AND INTO THE EARLY AFTERNOON.
SKIES WILL CLEAR TONIGHT AS HIGH PRESSURE BUILDS IN. WIND GUSTS
TODAY WILL TOP OUT AT AROUND 35 KT. WIND SPEEDS ARE EXPECTED TO
DECREASE TONIGHT.
&&
.MARINE...
A STIFF NORTHWEST WIND WILL CONTINUE TODAY AND INTO TONIGHT AS
APPROACHING HIGH PRESSURE BUMPS INTO THE INTENSIFYING LOW NEAR NOVA
SCOTIA. GALE HEADLINES REMAIN IN PLACE FOR ALL THE WATERS ALTHOUGH
THE TIMES WERE SLIGHTLY ADJUSTED (NOW ENDING AT 900 PM TONIGHT ON
THE BAY AND 300 AM SUNDAY FOR THE OCEAN WATERS).
&&
.TIDES...
A LOW WATER ADVISORY REMAINS IN EFFECT FOR BLOWOUT TIDES. NEGATIVE
TIDAL DEPARTURES OF 1.0 TO 1.5 FEET ARE EXPECTED AROUND THE TIMES OF
LOW TIDE TODAY AND AGAIN FOR TONIGHT. THE NORMAL VALUES ARE AROUND
A -0.5 FEET, MEANING THAT TIDES COULD GET TO -1.5 TO -2.0 FEET BELOW
MEAN LOWER LOW WATER. THE BLOWOUT TIDES WILL ALSO AFFECT THE
DELAWARE RIVER. WHILE THE TIDAL REFERENCE FOR THE OCEAN AND BAY
WILL BE INCLUDED IN THE COASTAL WATERS FORECAST, THE DELAWARE RIVER
REFERENCE WILL BE INCLUDED IN AN SPS.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...LOW WATER ADVISORY UNTIL 6 AM EST SUNDAY FOR ANZ430-431-
450>455.
GALE WARNING UNTIL 3 AM EST SUNDAY FOR ANZ450>455.
GALE WARNING UNTIL 9 PM EST THIS EVENING FOR ANZ430-431.
&&
SHORT TERM/LONG TERM...IOVINO
AVIATION/MARINE/TIDES...KRUZDLOHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 620 AM EST SAT JAN 20 2007 NJZ001-007>010-PAZ054-055-060>062-067>069-211100- SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-CARBON-MONROE-BERKS- LEHIGH-NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS- 620 AM EST SAT JAN 20 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN PENNSYLVANIA AND NORTHERN NEW JERSEY. .DAY ONE...TODAY AND TONIGHT THERE WILL BE A BRISK NORTHWEST WIND TODAY. SUSTAINED WIND SPEEDS ARE FORECAST TO RANGE FROM 15 TO 25 MPH AND WIND GUSTS WILL LIKELY APPROACH 40 MPH AT TIMES. THE WIND IS NOT EXPECTED TO CAUSE ANY WIDESPREAD DAMAGE. HOWEVER, IT MAY BRING DOWN A FEW WEAK TREES AND TREE LIMBS. ISOLATED POWER OUTAGES ARE POSSIBLE AS A RESULT. ALSO, THE WIND MAY MAKE DRIVING DIFFICULT AT TIMES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. ANZ430-431-450>455-DEZ001>004-MDZ008-012-015-019-020-NJZ012>027- PAZ070-071-211100- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- NEW CASTLE-KENT DE-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-MIDDLESEX-WESTERN MONMOUTH- EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN- NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-DELAWARE-PHILADELPHIA- 620 AM EST SAT JAN 20 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEASTERN PENNSYLVANIA, CENTRAL AND SOUTHERN NEW JERSEY, DELAWARE, AND NORTHEASTERN MARYLAND. .DAY ONE...TODAY AND TONIGHT THERE WILL BE A BRISK NORTHWEST WIND TODAY. SUSTAINED WIND SPEEDS ARE FORECAST TO RANGE FROM 15 TO 25 MPH AND WIND GUSTS WILL LIKELY APPROACH 40 MPH AT TIMES. THE WIND IS NOT EXPECTED TO CAUSE ANY WIDESPREAD DAMAGE. HOWEVER, IT MAY BRING DOWN A FEW WEAK TREES AND TREE LIMBS. ISOLATED POWER OUTAGES ARE POSSIBLE AS A RESULT. ALSO, THE WIND MAY MAKE DRIVING DIFFICULT AT TIMES. A GALE WARNING REMAINS IN EFFECT FOR TODAY INTO TONIGHT FOR THE COASTAL WATERS OFF NEW JERSEY AND DELAWARE. A GALE WARNING REMAINS IN EFFECT UNTIL THIS EVENING FOR DELAWARE BAY. BLOWOUT TIDES AND LOW WATER LEVELS ARE EXPECTED TODAY AROUND THE TIMES OF LOW TIDE. AREAS AFFECTED INCLUDE THE COASTS OF NEW JERSEY AND DELAWARE, DELAWARE BAY AND THE LOWER PORTION OF THE DELAWARE RIVER. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 535 AM EST SAT JAN 20 2007 DEZ002>004-MDZ008-012-015-019-020-NJZ001-007>010-012>014-020>027- PAZ054-055-060>062-067-068-202100- KENT DE-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-QUEEN ANNES- TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX- WESTERN MONMOUTH-EASTERN MONMOUTH-OCEAN-CUMBERLAND-ATLANTIC- CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- CHESTER-MONTGOMERY- INCLUDING THE CITIES OF...DOVER...GEORGETOWN...REHOBOTH BEACH... ELKTON...CHESTERTOWN...CENTREVILLE...EASTON...DENTON...NEWTON... WASHINGTON...MORRISTOWN...FLEMINGTON...SOMERVILLE... NEW BRUNSWICK...FREEHOLD...SANDY HOOK...JACKSON...MILLVILLE... HAMMONTON...CAPE MAY COURT HOUSE...OCEAN CITY...ATLANTIC CITY... LONG BEACH ISLAND...WHARTON STATE FOREST...JIM THORPE... STROUDSBURG...READING...ALLENTOWN...BETHLEHEM...WEST CHESTER... NORRISTOWN 535 AM EST SAT JAN 20 2007 ...WINDY CONDITIONS ARE EXPECTED FOR TODAY... THERE WILL BE A BRISK NORTHWEST WIND TODAY. SUSTAINED WIND SPEEDS ARE FORECAST TO RANGE FROM 15 TO 25 MPH AND WIND GUSTS WILL LIKELY APPROACH 40 MPH AT TIMES. THE WIND IS NOT EXPECTED TO CAUSE ANY WIDESPREAD DAMAGE. HOWEVER, IT MAY BRING DOWN A FEW WEAK TREES AND TREE LIMBS. ISOLATED POWER OUTAGES ARE POSSIBLE AS A RESULT. ALSO, THE WIND MAY MAKE DRIVING DIFFICULT AT TIMES. STRONG LOW PRESSURE WAS LOCATED NEAR THE MOUTH OF THE SAINT LAWRENCE RIVER EARLY THIS MORNING. THE LOW IS FORECAST TO MOVE TO THE EAST. IT SHOULD GRADUALLY LOSE ITS INFLUENCE OVER OUR REGION TONIGHT AND WIND SPEEDS ARE EXPECTED DIMINISH AT THAT TIME. DEZ001-NJZ015>019-PAZ069>071-202100- NEW CASTLE-MERCER-SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON- BUCKS-DELAWARE-PHILADELPHIA- INCLUDING THE CITIES OF...WILMINGTON...TRENTON...PENNSVILLE... GLASSBORO...CAMDEN...CHERRY HILL...MOORESTOWN...MOUNT HOLLY... DOYLESTOWN...MEDIA 535 AM EST SAT JAN 20 2007 ...WINDY CONDITIONS ARE EXPECTED FOR TODAY... THERE WILL BE A BRISK NORTHWEST WIND TODAY. SUSTAINED WIND SPEEDS ARE FORECAST TO RANGE FROM 15 TO 25 MPH AND WIND GUSTS WILL LIKELY APPROACH 40 MPH AT TIMES. THE WIND IS NOT EXPECTED TO CAUSE ANY WIDESPREAD DAMAGE. HOWEVER, IT MAY BRING DOWN A FEW WEAK TREES AND TREE LIMBS. ISOLATED POWER OUTAGES ARE POSSIBLE AS A RESULT. ALSO, THE WIND MAY MAKE DRIVING DIFFICULT AT TIMES. THE STRONG NORTHWEST WIND WILL CAUSE BLOWOUT TIDES ALONG THE TIDAL PORTION OF THE DELAWARE RIVER. VERY LOW WATER LEVELS ARE EXPECTED AROUND THE TIMES OF LOW TIDE. TODAYS LOW TIDES AT PHILADELPHIA OCCUR AROUND 9:00 AM AND 10:00 PM. STRONG LOW PRESSURE WAS LOCATED NEAR THE MOUTH OF THE SAINT LAWRENCE RIVER EARLY THIS MORNING. THE LOW IS FORECAST TO MOVE TO THE EAST. IT SHOULD GRADUALLY LOSE ITS INFLUENCE OVER OUR REGION TONIGHT AND WIND SPEEDS ARE EXPECTED TO DIMINISH AT THAT TIME. IOVINO
The national radar mosaic for the moment the first event began.
21 strong wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Jersey in 2007Every state in 2007This day in weather historyWarnings in New Jersey, January 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 11531, 11532, 11533, 11534, 11535, 11536, 11537, 11538, 11539, 11540, 11541, 11542, 11543, 11544, 11545, 11546, 11547, 11548, 11549, 11550, 11551.